# SDR CA141217009

- Difficulty date: December 9, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 300BEECH
- Aircraft time: 3,179 hours
- Engine: Pwa PT6A60A
- System (JASC): 2140 · Heating System
- Part: Thermister
- Part number: 30006562
- Condition: Failed
- Location: Heating System
- Part time: 3,087 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) THE FLIGHT CREW REPORTED FUMES AND ENVIRONMENTAL SMOKE IN THE AIRCRAFT SHORTLY AFTER TAKEOFF AND RETURNED TO BASE. THE HEATING SYSTEM WAS IN MANUAL MODE AS THE AUTO MODE HAD BEEN MEL. MAINTENANCE BEGAN TROUBLESHOOTING THE PERSISTENT HEATING SNAG ON A KING AIR B300C AND DISCOVERED EVIDENCE OF AN OVERHEAT CONDITION IN THE DUCTING AND MIXING PLENUM. ALSO THE THERMISTOR P/N 300-0656-2 IN THE COCKPIT CEILING WAS INSTALLED WITH CEILING LINER SCREWS PIERCING THROUGH THE CONNECTOR AND A BROKEN WIRE ON THE CONNECTOR. THE AIRCRAFT HAS HAD A HISTORY OF HEATING CONTROLLER FAILURE AND THIS MAY EXPLAIN WHY. A THOROUGH INSPECTION WAS CARRIED OUT OF THE COMPLETE HEATING SYSTEM. COMPONENTS AND DUCTING WERE REPLACED AS REQUIRED.
